Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 14, 2019, 3:59 AM CDT for Houston County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 3:59 AM CDT (08:59 UTC)
- Expired
- Mar 14, 2019, 4:26 AM CDT
- In force
- 27 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Houston County, TX
The radar
The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:59 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
632
WUUS54 KHGX 140859
SVRHGX
TXC225-140945-
/O.NEW.KHGX.SV.W.0013.190314T0859Z-190314T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
359 AM CDT THU MAR 14 2019
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Northeastern Houston County in southeastern Texas...
* Until 445 AM CDT.
* At 359 AM CDT, a severe thunderstorm was located near Kennard, or
12 miles northeast of Crockett, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kennard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3156 9514 3155 9515 3152 9510 3150 9510
3149 9511 3147 9510 3147 9506 3144 9504
3144 9501 3142 9500 3142 9499 3141 9498
3141 9497 3139 9496 3133 9508 3132 9538
3150 9540
TIME...MOT...LOC 0859Z 264DEG 31KT 3141 9528
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
630
WWUS54 KHGX 140926
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
426 AM CDT THU MAR 14 2019
TXC225-140936-
/O.CAN.KHGX.SV.W.0013.000000T0000Z-190314T0945Z/
Houston TX-
426 AM CDT THU MAR 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOUSTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Texas.
LAT...LON 3156 9514 3155 9515 3152 9510 3150 9510
3149 9511 3147 9510 3147 9506 3144 9504
3144 9501 3142 9500 3142 9499 3141 9498
3141 9497 3139 9496 3133 9508 3132 9538
3150 9540
TIME...MOT...LOC 0918Z 264DEG 31KT 3143 9501
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:04 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 14, 2:04 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
204 AM CDT Thu Mar 14 2019
...Severe Thunderstorm Watch #22 in effect for the far
northeastern counties through 12Z...
.UPDATE...
A thin band of thunderstorms leading an approaching northeastern
Texas cool frontal/dry line boundary. This convective line will
impact our far north and northeastern counties in the next couple
of hours. The main threats from any strong discrete storm cell
will be damaging downburst wind gusts and large hail. 31
&&
.PREV DISCUSSION... /ISSUED 1145 PM CDT Wed Mar 13 2019/
AVIATION...
A mix of IFR/MVFR ceilings continue this evening across all SE TX
terminals. Anticipate most of these ceilings to lower to IFR
criteria through the early morning hours with patchy fog possible
out ahead of the next cold front. A frontal passage will shift
through the region, impacting CLL/UTS as early as 8-10Z and
eventually reaching the coast around 12-14Z. Winds are currently
out of the S/SE, and will turn out of the NW/N with the passage of
the front. Gustier winds can be anticipated along and behind the
boundary for a short period of time. Pressure gradient will
slacken by Thursday afternoon with winds out of the NW around 10
knots. Hathaway
PREV DISCUSSION... /ISSUED 940 PM CDT Wed Mar 13 2019/
DISCUSSION...
Deep low pressure over central Kansas will move NE toward Iowa
tonight. A trough of low pressure/dry line extending south from
the low will act as a front as it moves east overnight. The trough
will generate a band of showers as it approaches SE TX. There
looks like there is still enough instability that isolated
thunderstorms will be possible. Lapse rates are between 6.0-6.5
degrees and winds in the 1000-3000 foot layer are still 45 knots
so a few of the storms could be on the strong side, especially
over the NE zones where capping is weaker. The actual cold front
will arrive late in the day but by then PW values will be 0.75
inches or less so not expecting much in the way of rain by the
end of the day. For tonight, added patchy fog to the grids,
increased cloud cover overnight and tweaked hourly temp/dew point
grids. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 70 44 59 40 58 / 0 0 10 0 0
Houston (IAH) 74 49 61 45 59 / 30 10 10 0 0
Galveston (GLS) 71 53 61 50 58 / 70 10 20 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CDT early this
morning for the following zones: Galveston Bay...Matagorda
Bay.
Small Craft Advisory until 4 AM CDT early this morning for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION until 10 AM CDT this morning
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM.
Small Craft Advisory until 10 AM CDT this morning for the
following zones: Waters from Freeport to Matagorda Ship
Channel TX from 20 to 60 NM...Waters from High Island to
Freeport TX from 20 to 60 NM.
&&
Discussion...31/47Hazardous weather outlook, Mar 13, 5:13 AM CDT, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 513 AM CDT Wed Mar 13 2019 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-141015- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 513 AM CDT Wed Mar 13 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A thin and ragged line of rain and thunderstorms will move northwest to southeast across Southeast Texas today. The primary threats will be downburst thunderstorm winds and isolated weak tornadoes. Generally those communities north of a Brenham to Conroe to Cleveland line will experience the highest probabilities of strong thunderstorm activity during the morning into early afternoon hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Heightened spotter awareness will be required today.
In the hours before
Special weather statement, Mar 14, 2:11 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
211 AM CDT THU MAR 14 2019
TXZ163-164-176-179-140815-
Madison TX-Polk TX-Houston TX-Trinity TX-
211 AM CDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR TRINITY...HOUSTON...MADISON AND
POLK COUNTIES UNTIL 315 AM CDT...
At 210 AM CDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles northeast of
Fairfield Lake State Park to 8 miles southeast of Rosebud. Movement
was east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Crockett, Madisonville, Austonio, Apple Springs, Corrigan, Grapeland,
Groveton, Lovelady, Kennard, Latexo, Seven Oaks, Alabama-Coushatta
Reservation, Leggett, Pennington, Moscow, North Zulch, Weches and
Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Texas.
LAT...LON 3158 9517 3147 9510 3145 9501 3134 9496
3133 9490 3115 9486 3106 9456 3101 9466
3051 9454 3097 9531 3109 9540 3094 9569
3087 9616 3098 9621 3109 9598 3109 9577
3127 9573 3132 9566 3146 9573 3151 9572
TIME...MOT...LOC 0710Z 277DEG 32KT 3187 9601 3101 9687Special weather statement, Mar 14, 2:59 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Houston/Galveston TX
259 AM CDT THU MAR 14 2019
TXZ163-176-177-195-196-198-140900-
Madison TX-Walker TX-Brazos TX-Grimes TX-Burleson TX-Houston TX-
259 AM CDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...NORTHERN GRIMES...
NORTHWESTERN WASHINGTON...BRAZOS...SOUTHWESTERN HOUSTON...MADISON AND
WEST CENTRAL WALKER COUNTIES UNTIL 400 AM CDT...
At 259 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles west of Centerville to 7 miles
southeast of Thorndale. Movement was southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
College Station, Bryan, Madisonville, Caldwell, Somerville, Snook,
Bedias, Kurten, Wixon Valley, Lake Somerville Dam, Kyle Field, Lake
Somerville State Park & Trailway, Iola, Lyons, Deanville, Chriesman,
North Zulch and Wellborn.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Texas.
LAT...LON 3073 9662 3070 9656 3074 9646 3092 9634
3109 9598 3109 9588 3096 9563 3034 9643
3030 9664 3032 9674 3039 9679 3047 9691
3049 9690 3054 9692 3056 9696
TIME...MOT...LOC 0759Z 308DEG 22KT 3122 9627 3052 9716Special weather statement, Mar 14, 3:20 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
320 AM CDT THU MAR 14 2019
TXZ163-164-176>179-140900-
San Jacinto TX-Madison TX-Walker TX-Polk TX-Houston TX-Trinity TX-
320 AM CDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR TRINITY...NORTHWESTERN SAN
JACINTO...HOUSTON...NORTHEASTERN MADISON...POLK AND NORTHEASTERN
WALKER COUNTIES UNTIL 400 AM CDT...
At 319 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grapeland to 10 miles northeast of
Caldwell. Movement was east southeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Crockett, Livingston, Austonio, Apple Springs, Trinity, Onalaska,
Corrigan, Grapeland, Groveton, Point Blank, Lovelady, Riverside,
Kennard, Latexo, Seven Oaks, Sebastopol, Alabama-Coushatta
Reservation, West Livingston, Leggett and Pennington.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Texas.
LAT...LON 3158 9517 3152 9510 3147 9510 3144 9501
3134 9496 3133 9490 3115 9486 3106 9456
3101 9466 3049 9454 3049 9455 3077 9526
3109 9587 3109 9577 3114 9577 3116 9573
3127 9573 3132 9566 3144 9571 3154 9565
TIME...MOT...LOC 0819Z 355DEG 39KT 3154 9550 3064 9658The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:11 AM CDT | Special Weather Statement | HGX | Houston, Madison, Polk, Trinity | 64 min |
| Mar 14, 2:59 AM CDT | Special Weather Statement | HGX | Brazos, Burleson, Madison | 61 min |
| Mar 14, 3:20 AM CDT | Special Weather Statement | HGX | Houston, Polk, Trinity | 40 min |
| Mar 14, 3:22 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 16 hr |
| Mar 14, 3:23 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 37 min |
| Mar 14, 4:01 AM CDT | Special Weather Statement | HGX | Houston | 44 min |
| Mar 14, 5:16 AM CDT | Special Weather Statement | HGX | Polk | 14 min |
| Mar 14, 10:12 AM CDT | Small Craft Advisory | HGX | 51 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.